Leg cramps

#1

I am taking Mestinon three times a day and recently started
having numbness and cramps that make me jump out of
bed at night. THey are mostly in my left foot and calf. I
am loosing alot of sleep as I am afraid to go back to sleep
because it will happen again. I have put a pillow under my
feet and tried drinking some gatorade for electrolytes,
but they don’t seem to help. Has anyone else experienced
this and what did you do?

0 Likes

#2

Dear SSG,
I have MG and had another EMG for numbness in my fingers. They found out I had carpal tunnel syndrome. I thought it was the MG. As for the leg cramps, I don’t have exactly the leg cramps that you have but my legs get tired. Perhaps you should get checked out again for another problem that has nothing to do with the MG.

GOD BLESS
WEZ

0 Likes

#3

Dear SSG:

You should speak w/your neurologist about this, but, I was wondering if, maybe, you’re having some symptoms of restless-leg syndrome (RLS)? What other medicines are you taking? I know that prednisone CAN cause insomnia…talk to your doctor!

Love & prayers,
Kim

0 Likes

#4

Dear SSG,

I could realte to your leg cramps, because I get cramps and numbness on my legs, hands and sometimes my head. I had asked my neurologist regarding this problem and he said that it’s not MG, but than again I am looking for a good neurologist.

Bless you,
Eliana

0 Likes

#5

Hello,

My neuro prefers his MG patients have a higher level of potassium (around 4.8) to keep leg cramps at bay. It works. I used to get leg cramps that woke me from deep sleep. I get right out of bed and stand on that foot or flex the foot “up” to ease the cramp and prevent it from progressing.

Are you having regular blood work ordered? Every 6 weeks is the norm, depending on other medications one takes.

Add potassium-rich foods to your diet (bananas, potatos, etc.) and make sure to stay well-hydrated (note: caffeine drinks have dehydrating properties). I alternate water and Gatorade to help keep my electrolytes in balance. Your sodium and potassium enzymes are important to muscle health, and your heart is a muscle, too.

Love, Light and Peace…
Sharry

0 Likes

#6

I am having leg and foot cramps, too. I take Mestinon, Prednisone and Imuran. I get so tired of having the side effects of meds. Its a trade off - getting rid of the symptoms of MG only to have the nasty side effects of the medications! I am not sure which is worse at this point. I am going to focus on the potassium in my diet and drink more water. Any other suggestions are appreciated!

0 Likes